Drug Interaction with Black Cohosh?
Answered by: Susan Eagles
Question from: Tammy
Posted on: September 05, 2004

My sister is on the medication Tikosyn for her heart. Is it safe for her to take black cohosh for hot flashes with this medication?

Tikosyn is used to regulate an irregular heartbeat. It comes with the warning that when taken with other drugs, the amount of tikosyn in the body can increase, causing a different and dangerous kind of irregular heartbeat. I do not know any reason why black cohosh would cause an interaction with this drug. I do not know of any studies or incidents that show whether an interaction may or may not occur.

I recommend that your sister visit a qualified natural health practitioner who can perform a complete health assessment, recommend the most suitable diet and herbs for her individual health pcutre, and follow up on their effect.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.